THE USE of sodium heparin in adults is a wellknown aspect of modern therapy. The recent availability of highly concentrated aqueous heparin preparations has made subcutaneous administration both effective and reliable. This route of administration often has replaced the more cumbersome intravenous method. Heparin has restricted use in infancy, in contrast to the adult patient. It has been used as an anticoagulant in laboratory blood specimens, in the syringe rinse during exchange transfusions,1 and occasionally in transfusion blood itself.1 Because of the infrequent use of heparin in the nursery and because of the increasing use of the highly concentrated solutions elsewhere in the hospital, an awareness of these potent solutions is in order. An infant with a coagulation disorder resulting from inadvertently administered concentrated heparin is described.
Report of a Case
The mother was a 19-year-old, married, white primiparous woman. Her blood group was 0, Rh positive. Following